Antiepileptic drug overdose
Clinical Previous     Next

Antiepileptic drug overdose

Sarah McCrea An Information Officer, National Poisons Information Service (London)

SARAH McCREA discusses the clinical features and management of antiepileptic drug overdose

Epilepsy is one of the most common neurological conditions; it has been suggested that one in fifty people will have more than one epileptic convulsion in their lifetime, probably requiring treatment with antiepileptic medication (Morrow and Routledge 1989). It can be classified into partial and primary generalised convulsions depending on the type and degree of spread of the abnormal electrical activity in the brain (Emilien and Maloteaux 1998).

Emergency Nurse. 9, 9, 13-18. doi: 10.7748/en2002.02.9.9.13.c1403

Want to read more?

Subscribe for unlimited access

Try 1 month’s access for just £1 and get:

Your subscription package includes:
  • Full access to the website and the online archive
  • Bi-monthly digital edition
  • RCNi Portfolio and interactive CPD quizzes
  • RCNi Learning with 200+ evidence-based modules
  • 10 articles a month from any other RCNi journal
Subscribe
Already subscribed? Log in

Alternatively, you can purchase access to this article for the next seven days. Buy now

Or